Volume 8, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
One-point reductions of finite spaces, $h$–regular CW–complexes and collapsibility

Jonathan Ariel Barmak and Elias Gabriel Minian

Algebraic & Geometric Topology 8 (2008) 1763–1780
Abstract

We investigate one-point reduction methods of finite topological spaces. These methods allow one to study homotopy theory of cell complexes by means of elementary moves of their finite models. We also introduce the notion of h–regular CW–complex, generalizing the concept of regular CW–complex, and prove that the h–regular CW–complexes, which are a sort of combinatorial-up-to-homotopy objects, are modeled (up to homotopy) by their associated finite spaces. This is accomplished by generalizing a classical result of McCord on simplicial complexes.

Keywords
finite topological spaces, simplicial complexes, regular CW-complexes, collapses, weak homotopy types, posets
Mathematical Subject Classification 2000
Primary: 55U05, 55P15, 57Q05, 57Q10
Secondary: 06A06, 52B70
References
Publication
Received: 12 March 2008
Revised: 5 September 2008
Accepted: 5 September 2008
Published: 9 October 2008
Authors
Jonathan Ariel Barmak
Departamento de Matematica
FCEyN
Universidad de Buenos Aires
Buenos Aires
Argentina
http://mate.dm.uba.ar/~jbarmak/
Elias Gabriel Minian
Departamento de Matematica
FCEyN
Universidad de Buenos Aires
Buenos Aires
Argentina
http://mate.dm.uba.ar/~gminian/